MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC181400
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 04/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report, which are captured in manufacturer report #3007284313-2019-00154, are as follows: item #rlt351416/lot #14258082/ (b)(4), item #pxl161407/lot #14432048/ (b)(4).The device remains implanted, so evaluation of the actual device was unable to be completed.Images are available, and an imaging evaluation is in progress.The review of the manufacturing paperwork verified that the lots met all pre-release specifications.Results pending completion of imaging evaluation.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, arterial or venous thrombosis.
 
Event or Problem Description
On (b)(6) 2015 the patient underwent endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.It was reported that on (b)(6) 2019 the patient presented to the emergency room with low cardiac output due to hypovolemia.It was determined that the patient had a type iii endoleak, and subsequent abdominal aortic aneurysm rupture.Reportedly the iliac extender component had become separated from the ipsilateral leg of the trunk-ipsilateral leg component.It was also reported that the contralateral leg component, located on the patient's left side, was thrombosed.It was noted that the contralateral leg component appeared to be kinked.A femoral to femoral bypass was performed to treat the aneurysm rupture.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
The imaging evaluation stated the following: the length from the lowest renal to the proximal end of the device appears to be ~13mm.The diameters distal to the renal appear to range from 31mm (within device) ¿ 34mm.There appears to be significant thrombus distal to the lowest renal.The contralateral limb of the device appears to be occluded.The distal end of the contralateral gate appears to land near an angle within the infrarenal aorta.Received one time point for review.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, arterial or venous thrombosis, and endoprosthesis occlusion.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8638736
Report Number3007284313-2019-00155
Device Sequence Number13908840
Product Code MIH
UDI-Device Identifier00733132618699
UDI-Public00733132618699
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2018
Device Catalogue NumberPLC181400
Device Lot Number13629860
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDICATIONS: NORVASC, CYMBALTA, COLACE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR